Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 49, NWS Newport/Morehead City, NC

May 31, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at May 31, 2012, 7:14 PM EDT. It took effect at Jun 1, 2012, 5:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 31, 2012, 7:14 PM EDT (23:14 UTC)
In effect from
Jun 1, 2012, 5:00 PM EDT
Expired
Jun 2, 2012, 6:37 AM EDT
In force
14 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WHUS72 KMHX 312314
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
714 PM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE FRIDAY INTO EARLY
SATURDAY...

.SOUTHWEST WINDS WILL INCREASE LATE FRIDAY AHEAD OF AN APPROACHING
COLD FRONT. WINDS WILL INCREASE TO 15 TO 25 KNOTS AND SEAS
BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL SUBSIDE EARLY
SATURDAY MORNING. 

AMZ135-150-152-154-156-158-010900-
/O.NEW.KMHX.SC.Y.0049.120601T2100Z-120602T1100Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
714 PM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 7 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO
7 AM EDT SATURDAY.

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS.

* SEAS...BUILDING TO 4 TO 6 FEET FRIDAY NIGHT. WAVES ON THE SOUND 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
369 
WHUS72 KMHX 010831
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE THIS AFTERNOON
INTO EARLY SATURDAY...

.SOUTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH
SEAS BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL SUBSIDE EARLY
SATURDAY MORNING.

AMZ135-150-152-154-156-158-011645-
/O.CON.KMHX.SC.Y.0049.120601T2100Z-120602T1100Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
431 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 7 AM EDT SATURDAY...

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS WITH FREQUENT GUSTS TO
  25 KNOTS.

* SEAS...4 TO 6 FEET. WAVES ON THE SOUND 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
928 
WHUS72 KMHX 011844
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
244 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE THIS AFTERNOON
INTO EARLY SATURDAY...

.SOUTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL INCREASE TO 15 TO 25 KNOTS
WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL SUBSIDE
EARLY SATURDAY MORNING.

AMZ135-150-152-154-156-158-020800-
/O.CON.KMHX.SC.Y.0049.120601T2100Z-120602T1100Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
244 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
SATURDAY...

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 
  25 KNOTS. 

* SEAS...4 TO 6 FEET. WAVES ON THE SOUNDS WILL RANGE 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
061 
WHUS72 KMHX 020213
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1013 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH EARLY
SATURDAY...

.SOUTHWEST WINDS WILL INCREASE THROUGH LATE TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH
SEAS BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL SUBSIDE EARLY
SATURDAY MORNING.

AMZ135-150-152-154-156-158-021100-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-120602T1100Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1013 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
SATURDAY...

* WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 30
  KNOTS.

* SEAS...4 TO 6 FEET. WAVES ON THE SOUNDS WILL RANGE 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
461 
WHUS72 KMHX 021037
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
637 AM EDT SAT JUN 2 2012

AMZ135-150-152-154-156-158-021145-
/O.CAN.KMHX.SC.Y.0049.000000T0000Z-120602T1100Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
637 AM EDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS AND SEAS HAVE DROPPED BELOW ADVISORY CRITERIA AS THE COLD
FRONT PUSHES INTO THE COASTAL WATERS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 31, 3:24 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 31, 3:24 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EDT THU MAY 31 2012

.SYNOPSIS...
WEAK HIGH PRESSURE WILL SLIDE SOUTH OFF THE COAST TONIGHT. A COLD
FRONT WILL MOVE THROUGH FROM THE WEST LATE FRIDAY AFTERNOON THROUGH
FRIDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEASTERN
STATES SUNDAY AND MONDAY. A SERIES OF WEAK UPPER LEVEL DISTURBANCES
WILL PASS THROUGH THE REGION TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM THURS...LIGHT WESTERLY SURFACE FLOW HAS BEGUN BACKING
TO SOUTHWEST THIS AFTERNOON AS WEAK HIGH PRESSURE PUSHES
OF THE SC COAST. THICKNESSES/TEMPERATURES HAVE INCREASED TODAY
WITH 90 ALREADY BEING OBSERVED FROM KINSTON TO RICHLANDS AND NEW
BERN. WARM TEMPS HAVE HELPED DESTABILIZE THE ATMOSPHERE WITH 18Z
LAPS PROXIMITY SOUNDINGS INDICATING LI'S -2 TO -3 DEGREES C.
LATEST VIS IMAGERY ALSO INDICATES SCATTERED STRATOCUMULUS CLOUD
DEVELOPMENT ACROSS THE COASTAL PLAIN COUNTIES. CONVECTIVE INITIATION
APPEARS MOST PROBABLE WITH SEA-BREEZE BOUNDARY PROPAGATION AND
UNSTABLE ATMOSPHERE INLAND. LOCAL MESOMODELS...RUC/HRRR/SPC
WRF...ALSO SUPPORT DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON.WILL MAINTAIN SLIGHT CHANCE POPS INLAND FROM 20Z THROUGH
ABOUT 02Z WITH MESOMODELS CONTINUING TO INDICATE WEAK CONVECTION
INLAND.

SOUTHERLY FLOW TONIGHT WILL KEEP TEMPS MILD WITH MID 60S INLAND TO
LOWER 70S ALONG THE COAST AND OBX. MET/MAV MOS GUIDANCE ALSO
HINTING AT BRIEF FOG FORMATION AROUND 09/10Z TONIGHT GIVEN MOIST
FLOW BUT WILL KEEP OUT OF GRIDS FOR NOW AS GENERALLY EXPECT COVERAGE
AND DENSITY OF FOG TO BE MINIMAL.

&&

.SHORT TERM /FRIDAY/...
AS OF 3 PM THURS...OVERALL GOOD MODEL AGREEMENT THROUGH THE SHORT
TERM. AN UPPER LEVEL TROUGH WILL CROSS THE GREAT LAKES ON FRI AND
DRAG A POTENT COLD FRONT ACROSS EASTERN NC FRI AFTERNOON THROUGH
FRI NIGHT. THE UPPER TROUGH BECOMES SLIGHTLY NEGATIVE AS IT
PROGRESSES EAST ON FRI WITH AMPLE DIVERGENCE ALOFT. ATMOSPHERE
WILL BE VERY UNSTABLE BY LATE AFTERNOON WITH LI'S -5 TO -7 DEGREES
C AND SURFACE BASED CAPE VALUES UPWARDS OF 1700-2000 J/KG. LOW
LEVEL SHEAR PROFILES INCREASE AHEAD OF AND ASSOCIATED WITH THE
FRONT. 35-40 KT LLJ WITH SURFACE WINDS BACKING SLIGHTLY SSE AHEAD
OF THE FRONT WILL ACT TO ENHANCE LOW LEVEL HELICITY AND INCREASE
CHANCES FOR DAMAGING WIND GUSTS WITH THUNDERSTORMS. STRONG
SOUTHERLY FLOW WILL ADVECT ABUNDANT MOISTURE ACROSS THE REGION
WITH FORECAST SOUNDINGS SUGGESTING PWATS AROUND 1.60-1.70
INCHES...ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL FOR EARLY JUNE.

THE STORM PREDICTION CENTER CONTINUES TO LIST EASTERN NC IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS...HAVE ALSO HIGHLIGHTED THE
SEVERE WEATHER THREATS IN THE HWO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 310 PM THURSDAY...A BLOCKING PATTERN OVER THE ATLANTIC
FEATURING A CUT OFF UPPER LOW OFF THE NEW ENGLAND COAST AND A
EASTERN UPPER TROUGH AS THE WESTERN END OF THE OMEGA BLOCK...WILL BE
THE DRIVING FORCE IN THE WEATHER FOR THE NEXT 7+ DAYS. THE LONG
RANGE MODELS ARE INDICATING THAT THE CURRENT NEGATIVE NAO REGIME
WILL CONTINUE THROUGH AND BEYOND THE NEXT 7 DAYS. THE LATEST CPC 6
TO 10 DAY AND 8 TO 14 DAY OUTLOOKS FOR EASTERN NC ARE NOW CALLING
FOR BELOW NORMAL TEMPERATURES AND ABOVE NORMAL PRECIPITATION.

THE UPPER TROUGH...EVENTUALLY EXHIBITING A NEGATIVE TILT...WILL MOVE
INTO EASTERN US ON FRIDAY. AT THE SURFACE A COLD FRONT IS FORECAST
TO MOVE INTO AND ACROSS NC FRIDAY NIGHT EXITING THE COAST EARLY
SATURDAY MORNING. THE MODELS WERE SUGGESTING THAT LOW PRESSURE
WOULD FORM ALONG THE FRONT OVER OR JUST OFF THE NC COAST EARLY
SATURDAY HOWEVER...THE 12Z MODELS ARE NOT INDICATING THAT. POSSIBLY
SEVERE CONVECTION IS EXPECTED OVER THE AREA FRIDAY EVENING WITH A
CONTINUED THREAT OF SHOWERS AND STORMS FRIDAY OVERNIGHT. WILL HAVE A
NOMINAL POP SATURDAY MORNING THEN INDICATE DRY WEATHER BY AFTERNOON
PER FASTER DRYING TREND EXHIBITED IN THE 12Z MODEL RUN. DRIER AND
LES HUMID WEATHER WILL BE FORECAST FOR SUNDAY AS HIGH PRESSURE
BUILDS INTO THE AREA. THE DRY FORECAST WILL CONTINUE INTO EARLY
MONDAY AS HIGH PRESSURE STILL INFLUENCES THE WEATHER BUT WILL
INCLUDE A SLIGHT CHANCE AFTERNOON POP AS SOME OF THE GUIDANCE IS
BRINGING A FRONT INTO THE AREA LATE.  SHORTWAVES ROTATING AROUND THE
UPPER TROUGH IN THE NORTHWEST FLOW ALOFT WILL BRING A THREAT OF
SHOWERS AND THUNDERSTORMS TO THE AREA TUESDAY THROUGH THURSDAY BUT
TIMING AND STRENGTH OF THESE SHORTWAVES IS UNCERTAIN SO ONLY INCLUDE
NOMINAL POPS AT THIS TIME. THE TEMPERATURE FORECAST WILL BE NEAR TO
SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /TONIGHT AND FRIDAY/
AS OF 315 PM THURS...EXPECT MAINLY VFR AVIATION CONDITIONS TO
PREVAIL THIS EVENING AND TONIGHT AS WEAK RIDGE SLIDES SOUTHWEST
OFF THE SC COAST. GUIDANCE HINTS AT BRIEF MVFR IN REDUCED
VISIBILITIES LATE TONIGHT BETWEEN 09/10Z AND 12/13Z AS SKIES
BECOME CLEAR OVERNIGHT ALLOWING FOR EXCELLENT RADIATIONAL COOLING.
HAVE INDICATED 4-5 SM VSBY FOR EARLY MORNING HOURS BUT HAVE LOW
CONFIDENCE IN OCCURRENCE DUE TO SOUTHERLY FLOW WHICH SHOULD BE 3-5
KT OVERNIGHT. CLOUDS WILL INCREASE FRI AHEAD OF A LARGE SCALE COLD
FRONT. LATE AFTERNOON CONVECTION MAY DECREASE VSBYS/CEILINGS BUT IS
CURRENTLY BEYOND TAF PERIOD. SOUTHWEST WINDS WILL INCREASE 10-15
KT FRI AFTERNOON AHEAD OF THE FRONT.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 310 PM THURSDAY...SUB VFR CONDITIONS ARE EXPECTED FRIDAY NIGHT
INTO SATURDAY IN SHOWERS AND THUNDERSTORMS OCCURRING WITH THE
PASSAGE OF A COLD FRONT. MAINLY VFR CONDITIONS ARE EXPECTED FROM
SATURDAY AFTERNOON THROUGH MONDAY MORNING AS HIGH PRESSURE BUILDS
OVER THE AREA. UNSETTLED CONDITIONS ARE FORECAST TO RETURN AS EARLY
AS LATE MONDAY AND ESPECIALLY TUESDAY AS THE FIRST IN A SERIES OF
MID LEVEL SHORTWAVES TRAVERSES THE AREA AND PRODUCES SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/
AS OF 315 PM THURS...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE
LIGHT SOUTHWESTERLY WINDS 8-12 KNOTS WITH SEAS 2-4 FT ACROSS THE
COASTAL WATERS. SEAS WILL PERSIST AT 2-4 FT THROUGH TONIGHT
AHEAD OF AN APPROACHING COLD FRONT ON FRIDAY. WINDS WILL CONTINUE
TO BACK TO A MORE SOUTHERLY DIRECTION TONIGHT INTO EARLY FRI WITH
GRADIENT WINDS INCREASING TO AROUND 15-17 KT BY MID MORNING TO
NEAR 20 KT BY LATE AFTERNOON. SEAS WILL RESPOND BY BUILDING 3 TO
5 FT BY LATE FRI AFTERNOON. EXPECT WINDS TO GUST NEAR SMALL CRAFT
LATE FRI BUT WILL HOLD OFF ON ISSUING SMALL CRAFT ADVISORIES AT
THIS TIME.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 310 PM THURSDAY...WINDS AND SEAS WILL INCREASE AHEAD OF STRONG
COLD FRONT APPROACHING FROM THE WEST LATE FRIDAY AND CROSSING THE
AREA SOMETIME LATE FRIDAY NIGHT. SW WINDS TO 20 KT WITH HIGHER GUSTS
AND SEAS OF 4 TO 6 FT ARE EXPECTED FRIDAY NIGHT. SEAS ARE FORECAST
TO SUBSIDE SATURDAY MORNING. WINDS SATURDAY THROUGH MONDAY WILL BE
MAINLY OUT THE WEST TO NORTHWEST 10 TO 15 KT WITH SEAS 3-4 FT. THE
FORECAST TUESDAY AND BEYOND IS UNCERTAIN AS CYCLOGENESIS IS POSSIBLE
OFF OF THE NC COAST WITH ADVISORY LEVEL WINDS AND SEAS POSSIBLE. FOR
NOW WILL INDICATE NORTHERLY WINDS INCREASING TO 15 GUSTING TO 20 KT
AND SEAS BUILDING TO 6 FT OVER THE NORTHERN AND CENTRAL WATERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...JME
AVIATION...JME/DAG
MARINE...JME/DAG
Hazardous weather outlook, May 31, 8:25 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
825 AM EDT THU MAY 31 2012

NCZ029-044>047-079>081-090>095-098-011230-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
825 AM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT WILL APPROACH FROM THE WEST ON FRIDAY AND CROSS
EASTERN NC FRIDAY AFTERNOON INTO FRIDAY NIGHT. A SLIGHT RISK OF
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY
NIGHT WITH PRIMARY WEATHER THREATS OF DAMAGING WIND GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-011230-
OUTER BANKS DARE-OUTER BANKS HYDE-
825 AM EDT THU MAY 31 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT WILL APPROACH FROM THE WEST ON FRIDAY AND CROSS
EASTERN NC FRIDAY AFTERNOON INTO FRIDAY NIGHT. A SLIGHT RISK OF
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY
NIGHT WITH PRIMARY SEVERE THREATS OF DAMAGING WIND GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 31, 5:37 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 PM EDT THU MAY 31 2012

NCZ090-312215-
DUPLIN-
537 PM EDT THU MAY 31 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 615
PM EDT...

AT 537 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
10 MILES SOUTHWEST OF MOUNT OLIVE...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAISON...BOWDENS...
CALYPSO...BEAUTANCUS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3519 7817 3518 7807 3520 7805 3520 7801
      3519 7798 3517 7796 3518 7793 3516 7790
      3517 7785 3503 7783 3502 7816 3508 7816
      3510 7818
TIME...MOT...LOC 2137Z 263DEG 13KT 3512 7819

5
Special weather statement, May 31, 7:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
702 PM EDT THU MAY 31 2012

NCZ044-091-093-312345-
CRAVEN-LENOIR-PITT-
702 PM EDT THU MAY 31 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...LENOIR AND PITT
COUNTIES THROUGH 745 PM EDT...

AT 701 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAINGERS...OR JUST NORTHEAST OF KINSTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRIFTON......DOVER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3536 7764 3538 7762 3537 7759 3540 7754
      3542 7723 3517 7724 3519 7740 3523 7747
      3524 7752 3520 7752 3521 7764
TIME...MOT...LOC 2301Z 271DEG 9KT 3530 7752

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:58 PM EDTRiver Flood WarningMHXPitt18 hr
May 31, 5:37 PM EDTSpecial Weather StatementMHXDuplin38 min
May 31, 7:02 PM EDTSpecial Weather StatementMHXLenoir43 min

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.